Alert archive / Florida / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 77, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this severe thunderstorm warning at Jun 25, 2007, 7:13 PM EDT for Lee County, Florida. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 25, 2007, 7:13 PM EDT (23:13 UTC)
- Expired
- Jun 25, 2007, 7:45 PM EDT
- In force
- 32 min
- Issued by
- NWS Tampa Bay, FL
- Area
- Counties, with a storm outline in the text
County Lee County, FL
The radar
The Tampa radar (KTBW), 146 km from the middle of the area, began a volume at 23:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 11.2 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1212 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 961 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KTBW 252315
SVRTBW
FLC071-252345-
/O.NEW.KTBW.SV.W.0077.070625T2313Z-070625T2345Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
713 PM EDT MON JUN 25 2007
THE NATIONAL WEATHER SERVICE IN RUSKIN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH AND CENTRAL LEE COUNTY IN FLORIDA.
* UNTIL 745 PM EDT
* AT 713 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS...CAPABLE OF PRODUCING NICKEL SIZE
HAIL AND DAMAGING 60 MPH WINDS...FROM CAPE CORAL TO 10 MILES
SOUTHEAST OF CAPE CORAL...MOVING SOUTH AT 15 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
CAPE CORAL.
FORT MYERS.
FORT MYERS BEACH.
THIS IS A DANGEROUS STORM MOVE INTO AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING...AWAY FROM WINDOWS. COVER YOUR HEAD WITH
PILLOWS OR CUSHIONS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY. DO NOT USE ELECTRICAL APPLIANCES OR TELEPHONES.
PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR
HIGHER...HAIL THE SIZE OF PENNIES OF LARGER...AND ANY WIND DAMAGE TO
YOUR NATIONAL WEATHER SERVICE IN RUSKIN BY CALLING 813-645-2323.
&&
LAT...LON 2666 8201 2649 8181 2634 8185 2637 8189
2639 8188 2640 8191 2642 8192 2643 8195
2649 8201
$$
171 follow-up statement
000
WWUS52 KTBW 252340
SVSTBW
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
738 PM EDT MON JUN 25 2007
FLC071-252348-
/O.EXP.KTBW.SV.W.0077.000000T0000Z-070625T2345Z/
LEE-
738 PM EDT MON JUN 25 2007
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL LEE COUNTY WILL EXPIRE
AT 745 PM EDT...
SEVERE THUNDERSTORMS WILL BE NEAR...
FORT MYERS BEACH.
BONITA BEACH.
THE SEVERE THUNDERSTORMS ARE ALSO CAPABLE OF PRODUCING...
PENNY SIZE HAIL.
60 MPH WIND GUSTS.
EXCESSIVE AND DEADLY CLOUD-TO-GROUND LIGHTNING.
PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR
HIGHER...HAIL THE SIZE OF PENNIES OF LARGER...AND ANY WIND DAMAGE TO
YOUR NATIONAL WEATHER SERVICE IN RUSKIN BY CALLING 813-645-2323.
THIS IS A DANGEROUS LINE OF STORMS.
&&
LAT...LON 2666 8201 2649 8181 2634 8185 2637 8189
2639 8188 2640 8191 2642 8192 2643 8195
2649 8201
$$
17What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 2:04 PM EDT, 5 hours 9 minutes earlier.
Area forecast discussion, Jun 25, 2:04 PM EDT, 5 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 204 PM EDT MON JUN 25 2007 ...WETTER PATTERN SET TO ARRIVE... .SHORT TERM (THIS EVENING - WEDNESDAY)...FOR THIS EVENING...WELL BE CLOSELY MONITORING THE LINE OF CONVECTION NOW ACROSS NORTH CENTRAL THROUGH EAST CENTRAL FLORIDA. THE FORECAST TRICK REMAINS TWO FOLD: FIRST...HOW FAR WEST WILL THE INITIAL LINE GET...AND SECOND...WILL FORECAST LOW LEVEL EAST FLOW LATE THIS AFTERNOON ALLOW THE ENERGY TO JUMP TO THE IMMEDIATE SUNCOAST? 17Z LAPS SOUNDING AT KTPA SHOWED WINDS GENERALLY LIGHT NORTHERLY WELL UP THE COLUMN...WHICH WILL CONTINUE TO FAVOR SLOW SOUTH/SOUTHWEST MOVING CELLS WHICH WOULD PROVIDE ISOLATED TO SCATTERED ACTIVITY IN HIGHLANDS THROUGH LEVY COUNTY. HOWEVER...WITH A NORTHEAST LOW LEVEL FLOW EXPECTED LATER THIS AFTERNOON...EXPECT THE SEA BREEZE COLLISION TO SHIFT TO THE SUNCOAST. WAS ORIGINALLY THINKING OF GOING ISOLATED ACROSS THE NATURE COAST...BUT LOOKING AT THE CLOSE PROXIMITY ALREADY TO LEVY COUNTY HAVE GONE SCATTERED BETWEEN 5 AND 8 PM. THE OTHER ISSUE WILL BE MARGINAL SEVERE. HAVE ADDED WIND AND SMALL HAIL INTO THE GRIDS AND MAY HAVE THE NEXT SHIFT ISSUE A BLANKET STATEMENT TO COVER THE THREAT WHICH WOULD INCLUDE A PORTION OF THE EVENING COMMUTE. FOR LATER TONIGHT THROUGH WEDNESDAY...CURRENT FORECAST PACKAGE IS WELL ON TARGET AND HAVE MADE ONLY A FEW MINOR ADJUSTMENTS. FIRST...HAVE ADDED SOME PRECPITATION TO THE NORTH HALF OF THE AREA MAINLY INLAND DURING THE MID AFTERNOON TUESDAY...AS NAM 12KM INDICATING A POSSIBLE RESURGENCE OF EARLY DEVELOPMENT MOVING FROM THE SPACECOAST AND POINTS NORTH WHICH COULD GET ISOLATED ACTIVITY GOING A BIT SOONER ONCE AGAIN. OTHERWISE...THERE MAY BE ANOTHER LATE AFTERNOON/EARLY EVENING COLLISION NEAR THE COAST BUT ORGANIZATION IS NOT QUITE AS IMPRESSIVE AS TODAY...SO WILL RETAIN ISOLATED NEAR THE COAST BECOMING SCATTERED AS ACTIVITY MOVES INTO THE GULF TUESDAY EVENING. BY WEDNESDAY...EXPECT MORE WIDESPREAD COVERAGE TO QUICKLY DEVELOP AFTER NOON AND SPREAD FROM SOUTHEAST TO NORTHWEST...AND GIVEN A MORE CLASSIC ENVIRONMENT WITH DEEPER SOUTHEAST FLOW AND INCREASING MOISTURE TO THE TUNE OF 2+ INCHES PRECIPITABLE WATER ROUGHLY FROM TAMPA BAY THROUGH WINTER HAVEN SOUTH. FOR NOW...HAVE BUMPED NORTH THE NUMEROUS ACTIVITY TO ALL BUT THE NATURE COAST AND PASCO. .LONG TERM (WEDNESDAY NIGHT - MONDAY)...HIGH PRESSURE RIDGE AXIS WILL START OFF JUST NORTH OF THE STATE...CONTINUING THE ABOVE NORMAL RAIN CHANCES FOR OUR REGION AS IT BRINGS A MOIST EAST AND SOUTHEASTERLY FLOW THURSDAY. WILL SEE A PATTERN CHANGE FRIDAY AS ENERGY COMING AROUND THE NORTHEAST U.S. TROUGH PUSHES A FRONTAL BOUNDARY INTO THE SOUTHEAST. THUS EXPECT OUR WINDS TO BECOME MORE SOUTHERLY FRIDAY AND THEN WESTERLY FOR THE WEEKEND. THESE WINDS WILL PUSH BETTER RAIN CHANCES INLAND...BUT SHOULD STILL SEE SCATTERED COVERAGE EVERYWHERE. THEN BY MONDAY THE FRONT EITHER WASHES OUT...GFS SOLUTION...OR PUSHES THROUGH...DGEX SOLUTION. EITHER WAY WE SHOULD HAVE NEAR NORMAL RAIN CHANCES MONDAY. HIGH TEMPERATURES WILL BE NEAR NORMAL EACH DAY...BUT LOWS WILL GO ABOVE NORMAL NEAR THE COAST WITH THE WESTERLY FLOW FOR THE WEEKEND. && .AVIATION...GOOD DEVELOPMENT OF THUNDERSTORMS ALONG AND AHEAD OF THE EAST COAST SEA BREEZE WILL FORCE MORE STORMS TO DEVELOP ALONG A WEAKER WEST COAST SEA BREEZE LATER THIS AFTERNOON AND INTO THE EARLY EVENING. 18Z TAFS NOW HAVE TEMPO GROUPS FOR STORMS WITH GUSTY WINDS...BEGINNING AT 21Z FOR TAMPA AND 22Z FOR SOUTHWEST FLORIDA. GIVEN BETTER CHANCE OF RAIN MAY ALSO SEE SOME SPOTS WITH MVFR VISIBILITY RESTRICTIONS TOWARD DAYBREAK. TOO EARLY TO PINPOINT THOUGH AND WILL LEAVE OUT OF TAFS FOR NOW. && .MARINE...AS WINDS CONTINUE TO VEER TO THE EAST...VALUES WILL PICK UP TOWARD A MORE BRISK 15 KNOTS...PARTICULARLY OFFSHORE AND DURING THE EVENING AND OVERNIGHT TUESDAY. SPEEDS WILL GRADUALLY COLLAPSE THURSDAY AS THE WINDS VEER TO THE SOUTH...DROPPING BACK FURTHER FRIDAY AS WHATS LEFT OF THIS SHORT-LIVED BERMUDA HIGH SETTLES ACROSS FLORIDA. SATURDAYS CONDITIONS WILL ULTIMATELY DEPEND ON HOW FAR SOUTH AN UNUSUALLY LATE SEASON TROUGH REACHES INTO THE DEEP SOUTH...AS WEST WINDS MAY PICK UP A BIT WELL AHEAD OF THE AXIS OF LOW PRESSURE FORMING OVER THE SOUTHEAST U.S. && .FIRE WEATHER...AS EXPECTED...HUMIDITY HAS DROPPED INTO THE UPPER 30S WITH THE SOMEWHAT SEARING HEAT (93-95 MOST SPOTS AT 2 PM) BUT DEW POINTS HAVE HELD IN THE LOWER TO MID 60S...AND WITH CONVECTION OR ITS OUTFLOWS EXPECTED TO MOVE ACROSS TOWARD 5 OR 6 PM EXPECT DURATIONS TO REMAIN AT 1 TO 3 HOURS IN A FEW SPOTS THIS AFTERNOON. TUESDAY LOOKS TO HAVE SLIGHTLY HIGHER DEW POINTS AND SLIGHTLY LOWER TEMPERATURES...SO MINIMUM HUMIDITY SHOULD STAY AT THE UPPER 30S OR HIGHER...WHILE DISPERSION INCREASES INTO THE GOOD TO VERY GOOD RANGE. NO ISSUES FOR WEDNESDAY AS TEMPERATURES DROP BACK A BIT AND HUMIDITY RISES IN ADVANCE OF THE AFTERNOON CONVECTION. && .PRELIMINARY POINT TEMPS/POPS... TPA 74 92 74 90 / 10 20 10 60 FMY 73 92 73 89 / 10 20 10 60 GIF 74 92 74 90 / 5 20 5 60 SRQ 74 92 74 89 / 10 20 10 60 BKV 69 93 69 91 / 10 20 10 50 SPG 78 91 78 90 / 10 20 10 60 && .TBW WATCHES/WARNINGS/ADVISORIES... FL...NONE. GULF WATERS...NONE. && SHORT TERM...88/BSG LONG TERM/AVIATION...55/RJS
Hazardous weather outlook, Jun 25, 5:17 AM EDT, 13 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 517 AM EDT MON JUN 25 2007 FLZ039-042-043-048>052-055>057-060>062-065-252130- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- 517 AM EDT MON JUN 25 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... DRY MID LEVEL AIR REMAINS IN PLACE ACROSS THE STATE AS LOW LEVEL FLOW BECOMES MORE EASTERLY KEEPING ISOLATED THUNDERSTORM ACTIVITY MAINLY LIMITED TO COASTAL COUNTIES THIS AFTERNOON ON THE SEABREEZE. ANY STORMS THAT DO DEVELOP WILL CONTAIN GUSTY WINDS AND DEADLY LIGHTNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ...THUNDERSTORM IMPACT... THUNDERSTORM ACTIVITY WILL CONTINUE TO BE ISOLATED AND LIMITED MAINLY TO COASTAL COUNTIES TUESDAY. MOISTURE WILL THEN RETURN AS AN UNSTABLE AIRMASS MOVES ACROSS THE AREA FOR WEDNESDAY WITH SCATTERED TO NUMEROUS THUNDERSTORMS. A RETURN TO A MORE TYPICAL SUMMERTIME PATTERN IS EXPECTED TO SET UP LATE IN THE WEEK INTO THE WEEKEND WITH SCATTERED AFTERNOON AND EVENING THUNDERSTORMS EACH DAY. GUSTY WINDS...DEADLY LIGHTNING AND LOCALLY HEAVY RAINS WILL BE THE MAIN HAZARDS EXPECTED WITH THE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. RD
In the hours before
Special weather statement, Jun 25, 4:02 PM EDT, 3 hours 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 402 PM EDT MON JUN 25 2007 FLZ052-056-061-252215- POLK-HARDEE-DE SOTO- INCLUDING THE CITIES OF...LAKELAND...WINTER HAVEN...WAUCHULA... ARCADIA 402 PM EDT MON JUN 25 2007 ...STRONG THUNDERSTORMS MOVING ACROSS PARTS OF POLK...HARDEE AND DESOTO COUNTIES... THE STORMS...MOVING WEST AT 15 MPH...WILL AFFECT HIGHWAY 17 FROM LAKELAND TO ARCADIA UNTIL AROUND 5 PM. EXPECT EXCESSIVE LIGHTNING... GUSTY WINDS TO 40 MPH...PEA SIZE HAIL AND TORRENTIAL RAINS. MOVE INDOORS UNTIL THE STORMS HAVE PASSED. NOAH
Special weather statement, Jun 25, 4:43 PM EDT, 2 hours 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 443 PM EDT MON JUN 25 2007 FLZ039-042-252130- CITRUS-LEVY- 443 PM EDT MON JUN 25 2007 ...STRONG THUNDERSTORMS WILL AFFECT CEDAR KEY TO CRYSTAL RIVER UNTIL 530 PM... THE SCATTERED LINE OF STORMS WERE MOVING WEST AT 5 TO 10 MPH AND WILL AFFECT MAINLY THE COASTAL AREA. GUSTY WINDS UP TO 40 MPH WILL OCCUR ALONG WITH TORRENTIAL DOWNPOURS. SEEK SHELTER UNTIL THE STORM HAS PASSED. NOAH
Local storm report, Jun 25, 4:58 PM EDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
458 PM EDT MON JUN 25 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0356 PM LIGHTNING FROSTPROOF 27.75N 81.53W
06/25/2007 POLK FL LAW ENFORCEMENT
*** 1 INJ *** ONE FIREFIGHTER STRUCK BY LIGHTNING WHILE
RESPONDING TO A FIRE STARTED BY LIGHTNING.
&&
17Special weather statement, Jun 25, 6:01 PM EDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 601 PM EDT MON JUN 25 2007 FLZ050-252245- PINELLAS- 601 PM EDT MON JUN 25 2007 ...STRONG THUNDERSTORM WILL AFFECT CENTRAL AND SOUTHERN PINELLAS COUNTY... A STRONG THUNDERSTORM WAS LOCATED OVER THE HOWARD FRANKLAND BRIDGE AT 601 PM EDT. THIS THUNDERSTORM IS MOVING SOUTHWEST AT 15 MPH...AND WILL AFFECT CENTRAL AND SOUTHERN PINELLAS COUNTY...INCLUDING PINELLAS PARK...KENNETH CITY...LEALMAN AND SAINT PETERSBURG...UNTIL 645 PM EDT. GUSTY WINDS UP TO 40 MPH WILL OCCUR. EXCESSIVE CLOUD TO GROUND LIGHTNING IS EXPECTED IF OUTSIDE...CROUCH DOWN IN A LOW SPOT...AWAY FROM TALL OBJECTS. IF INDOORS...REFRAIN FROM USING ELECTRICAL APPLIANCES. THIS STORM WILL PRODUCE PEA SIZE HAIL. TORRENTIAL RAINS WILL CAUSE PONDING OF WATER ON ROADS...AND MINOR FLOODING OF POOR DRAINAGE AREAS. NP
Special weather statement, Jun 25, 6:11 PM EDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 611 PM EDT MON JUN 25 2007 FLZ049-252300- PASCO- 611 PM EDT MON JUN 25 2007 ...STRONG THUNDERSTORMS WILL AFFECT WESTERN PASCO COUNTY... A STRONG THUNDERSTORM WAS LOCATED ABOUT 10 MILES WEST OF NEW PORT RICHEY AT 611 PM EDT. THIS THUNDERSTORM IS MOVING WEST AT 10 MPH...WILL AFFECT MOON LAKE ESTATES...JASMINE ESTATES AND NEW PORT RICHEY...UNTIL 700 PM EDT. GUSTY WINDS UP TO 40 MPH WILL OCCUR. EXCESSIVE CLOUD TO GROUND LIGHTNING IS EXPECTED IF OUTSIDE...CROUCH DOWN IN A LOW SPOT...AWAY FROM TALL OBJECTS. IF INDOORS...REFRAIN FROM USING ELECTRICAL APPLIANCES. THIS STORM WILL PRODUCE PEA SIZE HAIL. TORRENTIAL RAINS WILL CAUSE PONDING OF WATER ON ROADS...AND MINOR FLOODING OF POOR DRAINAGE AREAS. NP
Local storm report, Jun 25, 7:02 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
702 PM EDT MON JUN 25 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM TSTM WND GST NEW PORT RICHEY 28.25N 82.72W
06/25/2007 M41.00 MPH PASCO FL COUNTY OFFICIAL
MEASURED WIND GUST OF 41 MPH AT THE PASCO COUNTY EOC.
THIS GUST BLEW DOWN A DECAYED ROTTED TREE ONTO THE CORNER
OF A HOUSE 1/8TH OF A MILE SOUTHEAST OF THE EOC. THIS WAS
ORIGINALLY CALLED IN AS A TORNADO...BUT SUBSEQUENT
INFORMATION FROM THE COUNTY OFFICIAL CONFIRMED THAT THERE
WAS NO TORNADO.
&&
17The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 5:53 PM EDT | Special Marine Warning | TBW | 37 min | |
| Jun 25, 7:17 PM EDT | Special Marine Warning | TBW | 58 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.